It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-30-2006, 05:56 AM   #1
Senior Member
(female)
 
Join Date: Mar 2006
Location: usa
Posts: 298
ginger3130 HB Userginger3130 HB User
Too much Synthroid?

My doctor recently upped my Synthroid from .1 to .112 and I think it may be too much. Here is what I have noticed:

When I take .112 I am hungry all the time, sometimes I am downright starving. I have tons of energy, have a very high (unusual) sex drive, talk too much, kind of manic actually. Are these symptoms of too much Synthroid?

So, I went back to .100 and the hunger and unusually high sex drive went away. I'm wondering if I should split both tabs and try for a dose of .106?

How do you know, besides waiting 6 weeks for blood work, if you are getting too much med?

 
Sponsors Lightbulb
   
Old 05-30-2006, 06:09 AM   #2
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,880
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Too much Synthroid?

Hi Sheila, My symptoms of overmedication are, increased heartrate, hand tremors, frequent bowel movements, higher temperature in the morning over 98., not being able to sleep well because of higher heartrate.
__________________
** RAI ablation for Graves disease 2004**

 
Sponsors Lightbulb
   
Old 05-30-2006, 06:19 AM   #3
Senior Veteran
(male)
 
Join Date: Dec 2005
Location: Savannah, GA
Posts: 633
Archie343 HB User
Re: Too much Synthroid?

I've been on an increased dose (from 200 to 225) for about 3 weeks now and the only changes I've noticed are I'm more sensitive to heat and my hair has stopped falling out. I'm not aware of any change in appetite--for food or sex.

Changing your dose on your own will likely cause confusion when it's time for the next series of labs. Unless and until you start experiencing heart palpitations I'd suggest a return to the 112 doseage.

JMO and YMMV

BTW, what ARE those heart palpitations like? I frequently read about them as dangerous symptoms of hyper but I can't get a grasp on what they feel like.

 
Old 05-30-2006, 06:34 AM   #4
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,880
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Too much Synthroid?

Hi Archie, Well when I was quite hyper with my T4 being way over the range, the palpitations were constant. It felt like my heart was going to beat out of me. My eyes were very red and dry, many bowel movements throughout the day, burning during urination because of losing calcium.

Never wanna get in that shape again.
__________________
** RAI ablation for Graves disease 2004**

 
Old 05-30-2006, 08:03 AM   #5
Senior Member
(female)
 
Join Date: Aug 2005
Location: Bristol, UK
Posts: 234
appleofearth HB User
Re: Too much Synthroid?

How long have you been on the higher dose? Could it be that your body is still adjusting to it? When I was increased from 50 to 75 recently I was feeling like a total space cadet for about 2 months with dizziness and feeling weird. I'd talk to your GP if you're concerned about it.

Archie: The palpitations I get when I'm a bit hypo feel like my heart is beating harder than normal, I'm suddenly aware of it beating. After 5 or 10 or so it seems to do a little flutter, like 2 halfbeats really fast and then it goes back to normal... Really freaked me out until I worked out what was causing it - changed to a brand that didn't seem to work as well for me so I was going hypo. fun

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
ARmour/Synthroid vs. Cytomel/Syntrhoid Doog Thyroid Disorders 10 06-18-2009 12:03 PM
Could I be allergic to Synthroid midniteblue Thyroid Disorders 65 07-10-2008 11:40 PM
questions about Synthroid 2000airedale Thyroid Disorders 3 09-28-2007 11:32 AM
Anyone better on Synthroid than Armour? librarygirl2 Thyroid Disorders 14 03-22-2007 08:38 AM
Can Synthroid cause anxiety? jimmymc Thyroid Disorders 6 01-11-2007 06:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!